News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Abdominal, back and chest pain, severe after eating


 Navigator - Wed Jan 28, 2009 8:01 pm

Started July 2008 with pain whilst urinating or opening bowels, then chest pains, then pain after eating, at times on floor with excruciating pain, this has got worse over time. Had ECG, colonoscopy, removed polyp, had ultrasound, CT scans, X-ray and gastroendoscopy. Problems found, liver and gall bladder distended, hiatus hernia, inflammation of stomach and duodenum, nodule on one lung. No diagnosis of the problem, no treatment, the pain is so intense I cannot make any plans whatsoever. I have lost two stones in weight. every time I eat the pain is so intense afterwards. Pain starts in abdomen and radiates to chest, back, kidney area is painful most of the time. My life is on hold.

Any information please,

Thanks.
 S.WILLIAMS,RN - Tue Feb 03, 2009 4:42 pm

Your post is filled with so many different problems, I do not know if you think that they could be related. To say you have pain when urinating or moving your bowels and then chest pain....was this instantly when you were doing these things?
I can say with certainty that pain immediatley after eating is usually a sign of a duodenal ucler. You say you have had all these examinations and they sound like a very thourough work up. The findings of liver and gallbladder inflammation, were these problems ever followed up by a Gastroenterologist?
I also noticed that you are on gabapentin, is this because of the fibro? or do you have neuropathy? if so, in what areas? Was the nodule on your lung ever investigated? You stated that you lost "two stones", how much weight is that in kilograms or pouunds? Are you overweight? Do you have nausea and vomiting on a regular basis? Are you anemic? Perhaps if you answer some of these questions and give a bit more specificity we will be able to point you in the right direction.'
until then,
peace,
 S.WILLIAMS,RN - Tue Feb 03, 2009 4:43 pm

I forgot to ask you, what was your allergic reaction to PPI's?
 Navigator - Tue Feb 03, 2009 5:25 pm

Thanks for your reply. Problem first started July 2008, I had pain in abdomen whilst straining to urinate or open bowels (bad constipation at the time). Had colonoscopy, polyp removed. Pain continued to include left side of abdomen, severe stomach pains, bloated, stabbing pains in chest and burning in stomach. After scans etc no referral to gastroenterologist, GP still weighing up facts. Nodule on lung is still being investigated. My weight is 172 pounds, weight loss is 28 pounds. Gabapentin is for fibro and general pain. Not anemic. PPI’s cause incessant itching. GP keeps saying he is investigating; I have constant stomach pains, with burning. Pain in abdomen, sever pain in left lower abdomen some time after eating, unable to sleep properly. This has gone on for over 6 months now, no nearer to a solution. No medication prescribed as can’t take PPI’s, I am only taking Gaviscon. Interestingly, enlarged prostate, constant constipation, bladder outflow restriction. Hope this helps.
 Navigator - Thu Feb 05, 2009 12:20 pm

Just been to the colo-rectal consultant, he states that the tests have found "some" nodules on the base of the lungs and an abnormality in the stomach, as well as previous disclosed information. I have asked him what the problem is as it is causing me severe pain, he said that the tests clearly show problems but that they have been inconclusive and has ordered an urgent second endoscopy which will take place on the 16th of this month, in the meantime I have no answers and contend with the severe pain which I get after eating. I have tried to cut down on food and this helps as the pain is not so severe but still present, but obviously I am losing weight anyway.

I had to have an emergency doctor out on the 1st Feb and been advised to stop taking Aspirin, Atorvastatin, Rampiril and Maxepa medication, I don't know if this will help or not but surely with Angina I need some kind of medication.

Ah, well, try and see GP tomorrow if his surgery is not booked up again.
 S.WILLIAMS,RN - Fri Feb 06, 2009 4:31 pm

Sounds like this colorectal surgeon is following up on everything, and that's great but in the mean time you're still in misery. Since your allergic to PPI"s has anyone ever given you carafate to take before meals...It just coats the stomach and who knows it may help , even a little is better than nothing until they figure it out. Also since you are losing weight and if some disease process is going on in your body you need to make sure what calories you are taking in are full of nutrition. Perhaps you could try some drinks like ensure or boost (that's what we have in America and I'm not sure where you are but from your grammer I assume somewhere in Europe_) Sometimes liquids are much easier to tolerate and these drinks are filled with calories and nutrition that will help keep you from losing too much. Give it a try. I wish you well and please keep us informed of how you're doing.
Peace,
 Navigator - Fri Feb 06, 2009 5:08 pm

I am from he UK Suzanne, after seeing my GP today he has given me 400mg of Tagamet once or twice a day and confirmed discarding the Atorvastatin, Aspirin, Senna and cutting down on the Maxepa (Omega3 capsules) I now await with baited breath to see any results, although I look forward to the results from the second gastroscopy (rather than the procedure itself!) I have not been able to find any information of Boost or Ensure in the UK, although I have found information about Carafate, I could mention this to my GP when I next see him. It was good to meet this colo-rectal surgeon as he was definitely listening to me and has acted upon my distress, I hope this s a good sign, thanks for your information so far.
 S.WILLIAMS,RN - Mon Feb 09, 2009 1:44 pm

You're very welcome. I'm glad you found a physician that you feel really lisetens to you and are comfortable with. Please let us know how the endoscopy goes.
PS- the drinks I was reffering to would be at your local pharmacy, even the grocery stores and are liquid nutritional supplements....I'm sure they have some there in the UK ,I just don't know what they're called. Ask your local pharmicist
 Navigator - Tue Feb 17, 2009 1:25 pm

After having recent tests and approaching GP, I have finally been told that my problems are very serious, including problems in the colon, stomach, both lungs, and liver. I have been given no prognosis but have been told to expect the worst.

I await a further consultants appointment.
 S.WILLIAMS,RN - Sat Feb 21, 2009 8:37 pm

Navigator,
I'm sorry to hear that your findings were very serious in nature. I wish you strength and peace in your treatment.
Suzanne
 Moonstruckmantis - Mon Jun 21, 2010 6:57 pm

I have been experiencing severe sharp stabbing pains in my lower adominal area and lower back, focused mostly on the right side. Started 3 days ago and has improved but today after just a glass of water I had horrible burning and pressure just below my rib cage, have been nauseas and tired. Pain worsens when I eat anything, today plain yogurt and water was all and that doesn't seem to help. I am a 47 year old female, was diagnosed with I.b.s. When I was 19 but these syptoms are not what I. Am use to having with that. Thanks

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here